MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION; SPINAL CORD STIMULATOR

BOSTON SCIENTIFIC NEUROMODULATION PRECISION; SPINAL CORD STIMULATOR
Model Number SC-3138-35
Medical Device Problem Codes Break (1069); High impedance (1291); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: model #: sc-1110-02, serial # (b)(4), description: precision implantable pulse generator (ipg).
 
Event or Problem Description
A report was received that the patient experienced a loss of stimulation due to high impedances.The patient underwent a revision procedure wherein it was discovered that the patient's extension was broken and completely disconnected from the ipg.There were exposed cables on the extension.The patient's ipg was also flipped.The extension was replaced and the patient's ipg was revised.
 
Additional Manufacturer Narrative
Lead extension sc-3138-35 sn (b)(4): the compliant was confirmed.The lead body was completely separated from the connector.It appears that excessive tensile force was exerted onto the lead body and it resulted in its separation from the connector.A review of the manufacturing documentation for the lead extension and ipg revealed that no anomalies or deviations potentially related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
PRECISION
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key6287197
Report Number3006630150-2017-00208
Device Sequence Number10946983
Product Code LGW
UDI-Device Identifier08714729760566
UDI-Public(01)08714729760566(17)170109(10)150601
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/22/2017
Device Model NumberSC-3138-35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;